Lake-Effect Snow, Lake
- When
- January 2, 5:45 AM CST to 7:15 PM CST
- Where
- Lake forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.472, -87.376 (the zone’s center; the record gives no point)
From December 31st to January 1st, a snow storm brought 1 to 4 inches of snow to northwest Indiana. Behind this system multi-banded lake effect snow showers began to evolve towards a single band, which gradually shifted south and east from the Chicago metro into northwest Indiana.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
From December 31st to January 1st, a snow storm brought 1 to 4 inches of snow to northwest Indiana. Behind this system multi-banded lake effect snow showers began to evolve towards a single band, which gradually shifted south and east from the Chicago metro into northwest Indiana. Up to around 10 inches of lake effect snow fell in some areas. The highest snowfall reports (combining the system snow with the lake effect snow) include: 13.7 inches near Valparaiso; 10.6 inches near Porter; 9.4 inches at the Indiana Dunes; and 7.3 inches in Merrillville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jan 2, 3:57 AM CST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
357 AM CST THU JAN 2 2014
.DISCUSSION...
352 AM CST
SNOW AND COLD ONCE AGAIN ARE THE REPETITIVE HEADLINES TO THIS
FORECAST...AND IN FACT ARE THE HEADLINES THAT WE HAVE IN EFFECT.
THERE ARE LAKE EFFECT SNOW HEADLINES FOR TODAY ACROSS NORTHEAST IL
AND INTO NORTHWEST INDIANA TONIGHT...WITH SOME ADJUSTMENTS DONE FOR
TIMING AS WELL AS ADDING COUNTIES FOR AN ADVISORY. A WIND CHILL
ADVISORY HAS BEEN ISSUED FOR TONIGHT INTO FRIDAY MORNING FOR MUCH OF
NORTH CENTRAL AND PARTS OF NORTHEAST IL.
THE MASSIVE UPPER LEVEL TROUGH AND ITS EXPANSIVE COLD DEEP AIR
/500MB TEMPS NEARING -40C IN THE GREAT LAKES REGION/ REMAIN
ESTABLISHED OVER THE AREA. THIS IS EVEN SEEN ON THE HEMISPHERIC
WATER VAPOR IMAGERY THIS MORNING WITH A VERY EVIDENT DEEP ROSBY WAVE
CENTERED FROM HUDSON BAY TO GREENLAND AND EXTENDING ACROSS
CENTRAL/EASTERN NORTH AMERICA. PRONOUNCED JET AND UPPER SHORT WAVE
IS ROUNDING THE BASE OF THIS TROUGH ACROSS THE LOWER OHIO VALLEY
EARLY THIS MORNING. THIS WAS THE MAIN CAUSE OF OUR SNOW YESTERDAY
AND THAT HAS ALL BUT SHIFTED EAST OUT OF THE AREA EARLY THIS
MORNING...SO WILL BE ABLE TO LET THE WINTER WEATHER ADVISORY END AT
6 AM.
LOW PRESSURE OF 1013MB IS DEEPENING ACROSS TENNESSEE EARLY THIS
MORNING AND THAT WILL FURTHER DO SUCH INTO THE MID-ATLANTIC BY EARLY
EVE. WITH THE STRONG ARCTIC HIGH BUILDING INTO THE PLAINS...THIS
OVERALL PRESSURE EVOLUTION WILL FAVOR GRADUALLY VEERING WINDS ACROSS
THE LAKE. THIS SLOW VEERING WILL LIKELY HELP TO KEEP A MESOSCALE LOW
PRESSURE TROUGH/CONVERGENCE AXIS INTACT ACROSS THE FAR WESTERN PART
OF THE LAKE THROUGH THE MORNING. THIS AXIS EARLY THIS MORNING IS
ABOUT 35 MILES INLAND ACROSS NORTHEAST IL...BUT WILL SHIFT BACK OUT
TOWARD THE LAKE SHORE...LIKELY TOWARD MIDDAY AND BE THE FOCUS FOR
THE HEAVIEST LAKE EFFECT SNOW AND A LIKELY COUPLE/FEW HOUR PERIOD OF
VERY HEAVY RATES GIVEN THE VERY FAVORABLE PARAMETERS. THESE INCLUDE
STRONG LAKE-INDUCED INSTABILITY IN EXCESS OF 500 J/KG...THIS
INSTABILITY MAINLY COLLOCATED WITH SUPERSATURATION WITH RESPECT TO
ICE AND WITHIN THE DENDRITIC GROWTH AREA...AND CLOUD DEPTHS OF
9-10KFT. ALL THIS HAS BEEN CONSISTENTLY SHOWN BY THE NAM AND LOCAL
ARW.
PRIOR TO THIS AXIS...GENERAL ONSHORE FLOW INTO NORTHEAST IL HAS
ENOUGH INSTABILITY WITH IT TO BE DEVELOPING WIDESPREAD LAKE EFFECT
SNOW SHOWERS THIS MORNING...AND THESE ACTUALLY EXTEND AS FAR WEST IN
ILLINOIS AS ROCHELLE AND MENDOTA! A LONGER FETCH OF INSTABILITY IS
GRADUALLY WORKING INTO LAKE COUNTY IL FROM THE NORTH AND BASED ON
OBSERVATIONS OF LOWERING VISIBILITIES TO AT OR UNDER A
MILE...ACCUMULATIONS OF AROUND ONE HALF INCH PER HOUR WILL SLOWLY
SPREAD SOUTH. SO GIVEN THAT SNOW SHOWERS ARE ALREADY ONGOING WITH
PARAMETERS ONLY BETTERING...SEE NO REASON SNOW SHOWERS WILL NOT STOP
FOR NORTHEAST IL UNTIL THE FLOW TURNS OFFSHORE. THE HEAVIEST SNOW
AGAIN WILL BE CONFINED TO NEAR THAT CONVERGENT AXIS AND USING OUR
LOCAL 8KM ARW...THAT LOOKS TO LINE ITSELF INTO DOWNTOWN CHICAGO
DURING THE EARLY TO MID AFTERNOON...BEFORE SHIFTING EASTWARD INTO
NORTHWEST IN. THIS TIMING OF THE PROBABLE HEAVIEST RATES AND
DURATION IN WHICH THEY LAST...WILL LIKELY BE DEPENDENT ON IF A
MESOSCALE CIRCULATION CAN REMAIN INTACT OVER THE FAR SOUTHERN PART OF
THE LAKE TOO...BASICALLY SLOWLY THAT EASTWARD PROGRESSION. THE
LONGER THAT DOES SUCH...THE MORE PROBABLE THAT SOME CORRIDOR OF THE
LAKE EFFECT WARNING WILL REALIZE 6 OR MORE...POSSIBLY EVEN 8-10
INCHES OF SNOW. THE CONVERGENCE BEGINS TO WEAKEN LATE THIS EVENING
INTO NORTHWEST INDIANA AS IT CONTINUES TO PIVOT EAST...SO THAT
RESULTS IN SNOW ENDING FROM WEST TO EAST ACROSS ADJACENT COUNTIES TO
SOUTHERN LAKE MICHIGAN.
MODEL GUIDANCE REMAINS IN STRONG AGREEMENT WITH ANTICYCLONIC FLOW IN
THE LOW-LEVELS AND SUPPRESSION ALOFT DISSIPATING CLOUDS QUICKLY FROM
WEST TO EAST ACROSS NORTHERN IL LATE THIS AFTERNOON AND THIS EVE.
RADIATIONAL COOLING...HIGHLY ANOMALOUS COLD ATMOSPHERIC AIR...SLOWLY
DECREASING FLOW...AND A FRESH SNOWPACK ALL LOOK TO STILL COLLOCATE
FOR A VERY CHILLY NIGHT. HAVE MINS STILL IN THE -11 TO -18 ARENA
ACROSS ALL OF NORTH CENTRAL IL. HAVE HOISTED A WIND CHILL ADVISORY
AS WINDS WILL MAINTAIN ENOUGH FLOW TO MAKE IT DANGEROUS FOR ANY
PROLONGED EXPOSE SKIN.
FOR THIS WEEKEND WE CONTINUE TO WATCH A SYSTEM OF INTEREST. THE NEXT
IN A SERIES OF COLD FRONTS IS EXPECTED TO PASS SATURDAY AFTERNOON
WITH THE CHANCE FOR LIGHT SNOW. THE SLOWER EC HAS BEEN FOLLOWED
WHICH KEEPS THIS CHANCE OF SNOW AREAWIDE MAINLY DURING THE LATE
AFTERNOON AND NIGHT. AS THE NEXT UPPER TROUGH DEEPENS TO OUR
WEST...MUCH LIKE YESTERDAY...THAT WILL ENHANCE THE BAROCLINIC ZONE
OVER THE REGION POTENTIALLY PROVIDING FOR A FOCUS FOR SNOW LATER
SATURDAY NIGHT INTO SUNDAY. DO HAVE SOME LIKELY POPS IN THE
SOUTHEAST FORECAST AREA...BUT KNOWING THAT SHIFTS ARE INEVITABLE
WITH THIS HAVE NOT TRIED TO GET TOO FANCY. AT THIS TIME IT APPEARS
CHICAGO MAY BE GRAZED WITH THIS.
MTF
MONDAY THROUGH WEDNESDAY...
MAJOR ARCTIC BLAST ARRIVES EARLY MONDAY MORNING...WITH THE LATEST
GUIDANCE SHOWING NO SIGNS OF BACKING OFF ON THE DANGEROUSLY COLD
LOWS AND HIGH TEMPS FOR THE THE MON/TUE TIME FRAME.
ENSEMBLES FOR OVER A WEEK NOW HAVE INDICATED AN ARCTIC BLAST
ARRIVING FOR THE START OF NEXT WEEK...AND THIS CONTINUES TO BE THE
THEME. THE 500MB TROUGH AXIS ARRIVES OVER THE GREAT LAKES REGION
MON...AND WITH WEAK RIDGING OVER THE WESTERN ATLANTIC OCEAN
STRETCHING NORTH THROUGH THE CANADIAN MARITIME. THIS RIDGING WILL
LIKELY SLOW THE FORWARD PROGRESSION TO THE TROUGH AXIS...ALLOWING IT
TO LINGER LONGER OVER THE GREAT LAKES INTO TUE. THEN HEADING INTO
WED THE RIDGING OVER THE WESTERN ATLANTIC BEGINS TO PUSH
EAST...WHICH WILL ALLOW FOR A RELATIVELY MORE FLUID ATMOSPHERE AND
THE TROUGH AXIS WILL DRIFT EAST/NORTHEAST TOWARDS NEW ENGLAND.
AS PREVIOUSLY NOTED ABOUT THE COLD AIR...ENSEMBLES FOR NUMEROUS DAYS
HAVE BEEN PAINTING A HIGH CONFIDENCE THAT AT 850MB TEMPS BY EARLY
MON WILL BE ARND -24 TO -28 DEG C...WITH A POCKET OF -30 DEG C JUST
NORTH OF THE FORECAST AREA INTO CENTRAL/NORTHERN WISC. WITH THE SLOW
FORWARD PROPAGATION TO THE MID-LVL TROUGH...THIS WILL LIKELY KEEP
THE POTENT THERMAL TROUGH OVERHEAD INTO TUE. CLOSER TO THE SFC
RIDGING IS EXPECTED TO PUSH IN BEHIND THE ARCTIC FRONTAL BOUNDARY
AND PROVIDE RELATIVELY LITTLE IN THE WAY OF PRECIP TO THE FORECAST
AREA MON/TUE. UNFORTUNATELY WITH HOW COLD TEMPS WILL BE ALOFT AND A
THICK BLANKET OF SNOW...SFC TEMPS WILL EASILY HOLD WELL BELOW ZERO
FOR HIGHS BOTH MON/TUE. AT THIS TIME HIGH TEMPS MAY STRUGGLE ON BOTH
DAYS TO REACH -5 DEG F...WITH POSSIBLY A FEW LOCATIONS IN OUR
WESTERN CWFA STRUGGLING TO REACH -10 DEG C MON AFTN.
DEPENDING ON CLOUD COVER...OVERNIGHT LOWS COULD EASILY APPROACH
RECORD LOWS AT -15 TO -20 DEG F IN THIS TIMEFRAME. THE COMBINATION
OF DANGEROUSLY COLD SFC TEMPS...AND A GRADIENT PRODUCING BREEZY
CONDITIONS...WILL SET THE STAGE FOR WIND CHILL VALUES LIKELY TO
EXCEED -30 BELOW AND POSSIBLY APPROACH -40 DEG MON NGT. THE
GRADIENT SLACKENS FOR TUE NGT...HOWEVER WIND CHILL VALUES WILL ONCE
AGAIN APPROACH -20 TO -30 DEG F.
THEN TOWARDS THE MIDDLE OF NEXT WEEK THE TROUGH AXIS PIVOTS
EAST...WITH FLOW TURNING SOUTH/SOUTHWEST AND ADVECTING MUCH WARMER
AIR INTO THE REGION. ENSEMBLES HAVE CONTINUED TO INDICATE RELATIVELY
HIGH CONFIDENCE IN THE LONGER TERM PERIODS...WITH A MID-LVL TROUGH
DIGGING INTO THE SOUTHERN PLAINS AND POSSIBLY LEADING TO YET ANOTHER
ACTIVE PERIOD OF WEATHER FOR THE MIDDLE OF NEXT WEEK.
CONFIDENCE IN TEMPS MON/TUE...HIGH.
CONFIDENCE IN WIND CHILL VALUES MON/TUE...HIGH.
BEACHLER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 09Z...
* LIGHT TO MODERATE LAKE EFFECT SNOW INTO THE AFTERNOON WITH BRIEF
PERIODS OF HEAVIER SNOW AND IFR CIGS/VSBYS.
* NORTHEAST WINDS BECOMING NORTH-NORTHEAST BY MORNING THEN NORTH-
NORTHWEST BY AFTERNOON.
LENNING
//DISCUSSION...UPDATED 06Z...
LARGER SCALE SWATH OF SNOW HAS MOSTLY SLID SOUTH OF THE ORD/MDW
AREA BUT A BROAD LAKE EFFECT BAND IS SUPPORTING CONTINUED LIGHT
SNOW WITH BLOWING SNOW. EXPECT THIS BAND TO PERSIST INTO THE
MORNING AND LIKELY INTENSIFY AT TIMES WHILE GRADUALLY SHIFTING
FROM THE ILLINOIS SIDE TO THE INDIANA END AS WINDS BACK FROM
NORTHEAST TO NORTH NORTHEAST. THE PEAK PERIOD FOR MORE INTENSE
SNOWFALL AT THE ORD/MDW TERMINALS STILL APPEARS TO BE TOWARD
DAYBREAK INTO THE MORNING HOURS BEFORE ACTIVITY DROPS SOUTH.
AS PER THE PREVIOUS DISCUSSION...MODERATE TO HEAVY SNOW IS
POSSIBLE WITH 1/2 TO POTENTIALLY 1/4SM VSBY AT TIMES...WITH
SEVERAL INCHES OF ACCUMULATION DEPENDING ON HOW LONG THE BAND IS
OVERHEAD.
LENNING
//ORD AND MDW CONFIDENCE...UPDATED 09Z...
* HIGH CONFIDENCE OF ACCUMULATING LAKE EFFECT SNOW PERSISTING INTO
THE AFTERNOON. MEDIUM CONFIDENCE ON ENDING TIME AROUND 21-22Z.
* MEDIUM TO HIGH CONFIDENCE OF SEEING PERIODS OF IFR VSBYS. LOWER
CONFIDENCE OF LIFR TODAY.
* HIGH CONFIDENCE IN WIND TRENDS BECOMING NORTHWEST THIS AFTERNOON.
LENNING
//OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z...
FRIDAY...VFR.
SATURDAY...SNOW SHOWERS ARRIVE AFTERNOON...MVFR/IFR LIKELY.
SUNDAY...CHANCE SNOW SHOWERS AND MVFR/IFR.
MONDAY AND TUESDAY...BREEZY AND VFR...SOME MVFR POSSIBLE MONDAY.
MDB
&&
.MARINE...
326 AM CST
MAIN CONCERN IS STRONG LOW PRESSURE PASSING NORTH OF THE LAKES
FRIDAY NIGHT. LATEST MODELS CONTINUE THE TREND OF INCREASING WINDS
AND GUSTS FRIDAY NIGHT...SO ELECTED TO REPLACE THE GALE WATCH WITH
A STORM WATCH. REGARDLESS OF THE EXACT TRACK AND STRENGTH OF THE
LOW...FEEL FAIRLY CONFIDENT OF SEEING AT LEAST A PERIOD OF STORM
FORCE GUSTS...BUT NOT QUITE CONFIDENT ENOUGH YET TO GO WITH THE
WARNING. THESE STORM FORCE WINDS WOULD BE PRECEEDED BY GALES
FRIDAY AFTERNOON AND FOLLOWED BY GALES SATURDAY...BUT WILL CARRY
JUST A STORM WATCH FOR THE ENTIRE PERIOD TO AVOID COMPLICATING THE
HEADLINES.
IN THE NEARSHORE...GALES LIKELY WILL DEVELOP LATE FRIDAY INTO
SATURDAY DURING THE SAME PERIOD AS THE STORM FORCE WINDS IN THE
OPEN WATERS. SMALL CRAFT ADVISORIES CURRENTLY IN EFFECT DO LOOK
LIKE THEY CAN BE DROPPED FOR A SHORT TIME EARLY ON FRIDAY BEFORE
CONDITIONS RAPIDLY INCREASE AGAIN. TO DRAW ATTENTION TO THE SHORT
BREAK BEFORE THE NEW SYSTEM APPROACHING FRIDAY...AND TO AVOID
RUNNING THE HEADLINES TOGETHER...ELECTED TO HOLD OFF ON ISSUING A
GALE WATCH AT THIS TIME BUT DID MENTION IT IN THE FORECAST TEXT.
LENNING
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...LAKE EFFECT SNOW WARNING...ILZ006-ILZ014 UNTIL 3 PM THURSDAY.
WINTER WEATHER ADVISORY...ILZ013-ILZ022-ILZ023-ILZ032-ILZ033-
ILZ039 UNTIL 6 AM THURSDAY.
IN...LAKE EFFECT SNOW WARNING...INZ001 UNTIL MIDNIGHT FRIDAY.
WINTER WEATHER ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019
UNTIL 6 AM THURSDAY.
LM...GALE WATCH...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...4 PM FRIDAY TO 4 PM
SATURDAY.
SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO GARY IN UNTIL 4 AM
FRIDAY.
SMALL CRAFT ADVISORY...NEARSHORE GARY TO MICHIGAN CITY IN UNTIL 9 AM FRIDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 445 AM CST THU JAN 2 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 031045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 445 AM CST THU JAN 2 2014 /545 AM EST THU JAN 2 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. HEAVY LAKE EFFECT SNOW SQUALLS WILL OCCUR AT TIMES IN NORTHEAST ILLINOIS TODAY AND ACROSS NORTHWEST INDIANA AT TIMES THIS AFTERNOON AND TONIGHT. THIS LIKELY WILL RESULT IN LOCALIZED SIGNIFICANT SNOW ACCUMULATIONS. DANGEROUSLY COLD TEMPERATURES AND WIND CHILLS WILL OCCUR ACROSS NORTH CENTRAL AND PARTS OF NORTHEAST ILLINOIS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DANGEROUSLY COLD TEMPERATURES AND WIND CHILLS WILL CONTINUE ACROSS PARTS OF NORTHERN ILLINOIS ON FRIDAY MORNING. NEAR RECORD COLD TEMPERATURES WITH DANGEROUS WIND CHILLS ARE BECOMING MORE LIKELY SUNDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE CHICAGO. && LMZ740>745-031045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 445 AM CST THU JAN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH FRIDAY MORNING. HAZARDOUS CONDITIONS INCLUDING GALES ARE PROBABLE AGAIN ON FRIDAY AFTERNOON INTO SATURDAY. STRONG WINDS AND HIGH WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT SUNDAY AFTERNOON THROUGH AT LEAST TUESDAY FOR POINTS EAST OF GARY INDIANA AND MONDAY INTO TUESDAY FOR POINTS WEST OF GARY INDIANA. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-031045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 445 AM CST THU JAN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALES AND FREEZING SPRAY ARE LIKELY FRIDAY INTO SATURDAY...WITH STORM FORCE WINDS POSSIBLE FRIDAY NIGHT. GALES AND FREEZING SPRAY ARE POSSIBLE MONDAY INTO MONDAY NIGHT. && MTF/LENNING VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1212 AM CST THU JAN 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM SNOW 1 N NORRIDGE 41.98N 87.82W
01/01/2014 M7.6 INCH COOK IL BROADCAST MEDIA
&&
MTFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
230 AM CST THU JAN 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM SNOW DOWNERS GROVE 41.80N 88.02W
01/02/2014 M5.8 INCH DUPAGE IL TRAINED SPOTTER
CAST MEMBER. SNOWFALL TOTAL.
&&
BEACHLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
419 AM CST THU JAN 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM SNOW OHARE AIRPORT 41.98N 87.90W
01/01/2014 M5.1 INCH COOK IL OFFICIAL NWS OBS
STORM TOTAL SO FAR AS OF MIDNIGHT. 0.3 INCHES WAS
MEASURED BETWEEN 6 PM AND MIDNIGHT. BLOWING AND DRIFTING
SNOW.
&&
LENNINGThe national radar mosaic for the moment the first event began.
2 lake-effect snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2014Every state in 2014This day in weather historyWarnings in Indiana, January 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 495655, 495656.